MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event is between (b)(6) 2017.If explanted; give date: na (not applicable), the lens remains implanted.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
A report was received that a patient experienced inflammation, glares and light sensitivity on both eyes on a post ¿op exam after implantation of a tecnis symfony multifocal model zxt225 intraocular lens (iol) in both eyes.Both initial procedures were done in may 2017.The surgery center indicated the surgeries went well and the patient overall has been satisfied with vision.The uncorrected distance vision has ranged between 20/30 to 20/40 in each eye and the uncorrected near vision has ranged between j2 to j3 for each eye.The refraction has been -0.25 sphere for the right eye and left eye.The patient complaint¿s that is that the night time glare really bothers her and the patient does not like to go out at night because of that.The patient also finds certain lighting to be quite bothersome.The patient was treated with alphagan drops and pilocarpine drops.The surgery center recommended trying anti-reflective coating at night and during the day uv protective sunglasses.The patient finds nothing has helped with the glare.The patient has had longstanding post-op inflammation that has recently settled down using durezol drops.The patient¿s symptoms are interfering with daily activities as it interferes with night time driving because of the starbursts that is experienced with the lenses.The patient also states that certain night lighting conditions causes vision to be blurry.This report is for the left eye.A separate report will be filed for the right eye.
 
Additional Manufacturer Narrative
Device evaluation the product testing could not be performed because the product was not returned for evaluation.Device inspection could not be performed, therefore the reported complaint could not be confirmed.Manufacturing record review: manufacturing records were reviewed and the device was manufactured according to specification.A search on complaints revealed no similar complaints were received for this production order number to date.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6995345
Report Number9614546-2017-01054
Device Sequence Number13776267
Product Code MFK
UDI-Device Identifier05050474605916
UDI-Public(01)05050474605916(17)211223
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/23/2021
Device Model NumberZXT225
Device Catalogue NumberZXT225U260
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/06/2017
Supplement Date Received by Manufacturer11/13/2017
Initial Report FDA Received Date11/01/2017
Supplement Report FDA Received Date12/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR